Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 360, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Sep 14, 2021, 6:29 PM CDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2021, 6:29 PM CDT (23:29 UTC)
- Expired
- Sep 14, 2021, 7:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 128 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
083
WHUS54 KMOB 142329
SMWMOB
GMZ670-150015-
/O.NEW.KMOB.MA.W.0360.210914T2329Z-210915T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
629 PM CDT Tue Sep 14 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 715 PM CDT.
* At 628 PM CDT, a strong thunderstorm capable of producing
waterspouts was located 26 nm southeast of Farewell Buoy, moving
northwest at 20 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* The strong thunderstorm will remain over mainly open waters.
LAT...LON 2967 8737 2945 8755 2961 8799 2987 8787
TIME...MOT...LOC 2328Z 116DEG 19KT 2972 8785
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$1 follow-up statement
666 FZUS74 KMOB 150016 MWSMOB Marine Weather Statement National Weather Service Mobile AL 716 PM CDT Tue Sep 14 2021 GMZ670-150025- /O.EXP.KMOB.MA.W.0360.000000T0000Z-210915T0015Z/ 716 PM CDT Tue Sep 14 2021 ...THE SPECIAL MARINE WARNING EXPIRED AT 715 PM CDT... The affected areas were... Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM... The thunderstorm has weakened thus the warning has been allowed to expire. LAT...LON 2967 8737 2945 8755 2961 8799 2987 8787 TIME...MOT...LOC 0015Z 116DEG 19KT 2982 8808 $$
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Sep 14, 6:21 PM CDT, 8 minutes earlier.
Area forecast discussion, Sep 14, 6:21 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
621 PM CDT Tue Sep 14 2021
.AVIATION...
00Z issuance...Wet upcoming TAF period. Will begin this evening
with mostly VFR CIGs and barely MVFR VSBYs due to fog and will
then quickly transition to solid MVFR by midnight for both VSBYS
and CIGs then mostly IFR the remainder of the period due to both
CIGs/VSBYs (LIFR will be possible in heavy downpours but brief and
mainly south of the highway 84 Corridor and west of I-65). This
all occurs as Nicholas' remnants approach the area from the west
and heavy rainbands set up across most of the flying area. Again,
this will particularly be so generally south of the Highway 84
Corridor, with more likely areas of light to moderate rain,
drizzle and fog north of Highway 84 after sunrise and enduring the
remainder of the TAF Period. /23 JMM
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch from 4 AM CDT Wednesday through Thursday
evening for ALZ052-059-261>266.
FL...Flash Flood Watch from 4 AM CDT Wednesday through Thursday
evening for FLZ201>206.
MS...Flash Flood Watch from 4 AM CDT Wednesday through Thursday
evening for MSZ075-076-078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 3:50 AM CDT | Flash Flood Watch | MOB | Baldwin, Escambia, Mobile, Washington | 5 days |
| Sep 14, 5:40 PM CDT | Special Marine Warning | MOB | 95 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.